MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Imdrf device code a0501 captures the reportable event of inner sheath/shaft detachment of device or device component.Imdrf impact code f2301 captures the reportable event of the detached inner catheter being removed from the patient using another device.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary fully covered stent rmv was implanted in the bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent was very difficult to deploy but was eventually deployed when the handle was fully retracted.During removal of the catheter, it was noted that the inner catheter broke.The detached catheter was removed from the patient, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0501 captures the reportable event of inner sheath/shaft detachment of device or device component.Imdrf impact code f2301 captures the reportable event of the detached inner catheter being removed from the patient using another device.Block h11: a wallflex biliary stent was received for analysis.Visual examination of the returned device found the inner sheath detached and kinked.No other damages were noted to the delivery system.The reported event of inner shaft/sheath detachment of device or device component was confirmed as the device was returned without the inner sheath.However, the reported event of stent failure to deploy could not be confirmed as this event occurred during the procedure and it is not possible to replicate in the laboratory of analysis.The investigation concluded that the reported events and the additional observed damage were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported events is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20801247
Report Number3005099803-2024-06031
Device Sequence Number7895030
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public08714729953180
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue NumberM00570370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown